MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC
Model Number 72202589
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopic procedure, the suture cutters was blunt and it was not working.The procedure was successfully completed by changing the surgical technique.No delays nor further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A review of the instructions for use found: ¿read these instructions completely prior to use.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.¿ a review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
SUTURE CUTTER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11135219
Report Number1219602-2021-00092
Device Sequence Number19902260
Product Code NBH
UDI-Device Identifier03596010652447
UDI-Public03596010652447
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202589
Device Catalogue Number72202589
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1